zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Chaos and its control in an impulsive differential system. (English) Zbl 1142.93424
Summary: In this paper, the existence of chaos and its control in an autonomous impulsive differential system are discussed both theoretically and numerically. The existence of a snap-back repeller, as well as the chaos in the sense of Li-Yorke, is proved based on the qualitative analysis using the Poincaré map and the Lambert $W$-function. Moreover, the existence of the period-3 periodic window embedded in the chaotic region is also demonstrated. An algorithm of chaos control to stabilize the unstable periodic solutions is proposed. Detailed numerical results of chaotic attractors and stabilization of unstable periodic orbits by the impulsive effects, which are illustrated by an example, are in good agreement with the theoretical analysis.

93D21Adaptive or robust stabilization
34A37Differential equations with impulses
37D45Strange attractors, chaotic dynamics
Full Text: DOI
[1] Laksmikantham, V.; Bainov, D. D.; Simeonov, P. S.: Theory of impulsive differential equations. (1989)
[2] Bainov, D. D.; Simeonov, P. S.: Impulsive differential equations: periodic solutions and applications. (1993) · Zbl 0815.34001
[3] Liu, Z.; Chen, A.; Huang, L.: Periodic oscillatory solution to delayed BAM neural networks with impulses. Int J nonlinear sci numer simul 5, 355-362 (2004)
[4] Li, T. Y.; Yorke, J. A.: Period three implies chaos. Amer math monthly 82, 985-992 (1975) · Zbl 0351.92021
[5] Marotto, F. R.: Snap-back repellers imply chaos in rn. J math anal appl 63, 199-223 (1978) · Zbl 0381.58004
[6] Devaney, R. L.: An introduction to chaotic dynamical systems. (1989) · Zbl 0695.58002
[7] Wiggins, S.: An introduction to applied nonlinear dynamics and chaos. (1990) · Zbl 0701.58001
[8] Harsha, S. P.; Sandeep, K.; Prakash, R.: Quasi-periodic, subharmonic and chaotic motions of a rotor bearing system. Int J nonlinear sci numer simul 4, 361-373 (2003)
[9] Lyulina, I. A.; Mattheij, R. M. M.; Tijsseling, A. S.; De Waele, A. T. A.M.: Numerical simulation of pulse-tube refrigerators. Int J nonlinear sci numer simul 5, 79-88 (2004)
[10] Liu, X. N.; Chen, L. S.: Complex dynamics of Holling type II lotaka -- Volterra predator -- prey system with impulsive perturbations on the predator. Chaos, solitons & fractals 16, 311-320 (2003) · Zbl 1085.34529
[11] Zhang, S. W.; Dong, L. Z.; Chen, L. S.: The study of predator -- prey system with defensive ability of prey and impulsive perturbations on the predator. Chaos, solitons & fractals 23, 631-643 (2005) · Zbl 1081.34041
[12] Ott, E.; Grebogi, C.; Yorke, J. A.: Controlling chaos. Phys rev lett 64, 1196-1199 (1990) · Zbl 0964.37501
[13] Moez, F.: An adaptive feedback control of linearizable chaotic systems. Chaos, solitons & fractals 15, 883-890 (2003) · Zbl 1042.93510
[14] Pyragas, K.: Continuous control of chaos by self-controlling feedback. Phys lett A 170, 421-428 (1992)
[15] Chen, G.; Dong, X.: From chaos to order: perspectives and methodologies in controlling chaotic nonlinear dynamical systems. Int J bif chaos 3, 1363-1409 (1993) · Zbl 0886.58076
[16] Schweizer, J.; Kennedy, M. P.: Predictive Poincaré control: a control theory for chaotic systems. Phys rev E 52, 4865-4876 (1995)
[17] Corless, R. M.; Gonnet, G. H.; Hare, D. E. G.; Jeffrey, D. J.; Knuth, D. E.: On the Lambert W function. Adv comput math 5, 329-359 (1996) · Zbl 0863.65008